Hail, Edgar
- When
- August 25, 2:15 PM CST to 2:20 PM CST
- Where
- Edgar County, Scotland
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 39.800, -87.600
Isolated supercell thunderstorms developed along old outflow boundaries during the late afternoon and early evening of August 25th. One cell produced 1-inch diameter hail across portions of Edgar County in east-central Illinois, while another cluster of storms dropped 1-inch diameter hail and caused minor wind damage in Peoria.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILX wrote it up.
Isolated supercell thunderstorms developed along old outflow boundaries during the late afternoon and early evening of August 25th. One cell produced 1-inch diameter hail across portions of Edgar County in east-central Illinois, while another cluster of storms dropped 1-inch diameter hail and caused minor wind damage in Peoria.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Aug 25, 1:51 PM CST, 24 minutes earlier.
Area Forecast Discussion National Weather Service Lincoln IL 251 PM CDT Wed Aug 25 2021 .SYNOPSIS... Issued at 251 PM CDT Wed Aug 25 2021 Hot and humid conditions will continue across the region the next couple days, with periodic chances of showers and thunderstorms. A few of the storms may be strong or locally severe, especially in the afternoon and evening hours. && .SHORT TERM...(This evening through Thursday) ISSUED AT 251 PM CDT Wed Aug 25 2021 Outflow boundary that pushed through earlier today has washed out without doing anything, though a boundary from convection in Indiana has fired a few storms along the border near Danville and Paris. Some new development southwest of the Quad Cities may be associated with an earlier MCV, and will be curious to see how much expansion takes place with it. NAM Nest was the only CAM that hinted at that possibility with the morning model runs, and it brings showers/storms across mainly the northwest third of the forecast area through mid evening. Latest HRRR is more disorganized and later with its development. Will mainly keep evening PoP's in the 30% range for this activity with all the uncertainty, with slight chances after midnight. No significant pattern change is expected Thursday, with boundaries still driving the rain chances. Outside of the storms, another hot and humid day on tap. No changes will be done with the heat headlines at this time. && .LONG TERM...(Thursday night through Wednesday) ISSUED AT 251 PM CDT Wed Aug 25 2021 Several models indicate the potential for one or more MCS's to move through the upper Mississippi Valley Thursday night. Most take them just to our north, though the morning HRRR dives one southeast into central Illinois Thursday evening. Will include some 30-40% rain chances around Peoria northward for that. After that, the general storm track pushes further north, with mostly dry weather the first half of the weekend. Forecast complications increase next week. Longer range models are generally in agreement with a shortwave tracking across the upper Mississippi Valley late Sunday, with shower and thunderstorm chances increasing again. After that, the forecast will be driven by a potential hurricane in the Gulf of Mexico. Models currently have it arriving in Louisiana, though the GFS is much stronger and slower with it. By Wednesday, its remnants are progged to be in the vicinity of Arkansas. This would cause a bottleneck in progression of the lingering front, though a stronger northeast flow over our area would bring some welcome cooler conditions. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1223 PM CDT Wed Aug 25 2021 Timing of showers/storms remains a concern for this TAF set. Boundary from last night's storms has pushed south of KSPI/KDEC but has not fired off anything, and morning models continue to struggle with this pattern. Will concentrate on mid afternoon into early evening for VCTS mention, but hold off on introducing any TEMPO periods for MVFR conditions until storms actually start to fire and are reasonably tracked. KPIA/KBMI may be the most likely areas where this occurs. Storms should move out mid evening, but mixed signals exist for additional storms toward early morning, so additional mention will be held off for now. && .ILX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM CDT Thursday for ILZ040>042-047>057- 061>063-066>068-071>073. Heat Advisory until 7 PM CDT this evening for ILZ027>031-036>038- 043>046. && SYNOPSIS...Geelhart SHORT TERM...Geelhart LONG TERM...Geelhart AVIATION...Geelhart
Hazardous Weather Outlook National Weather Service Lincoln IL 311 PM CDT Wed Aug 25 2021 ILZ040>042-047>057-061>063-066>068-071>073-262015- Cass-Christian-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar- Effingham-Jasper-Lawrence-Logan-Macon-Mason-Menard-Morgan- Moultrie-Richland-Sangamon-Schuyler-Scott-Shelby- 311 PM CDT Wed Aug 25 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THURSDAY... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TONIGHT... Heat indices up to 105 are expected into early evening. Scattered strong to severe storms are possible through tonight. Damaging winds and locally heavy rainfall are the primary threats. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Hot and humid conditions are expected again on Thursday with heat indices between 100 and 105. Similar conditions will be present Friday and Saturday, though afternoon heat indices look to be around 100. Isolated to scattered storms are possible at times through early next week, including a few strong storms on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through tonight. ILZ027>031-036>038-043>046-262015- Champaign-De Witt-Fulton-Knox-Marshall-McLean-Peoria-Piatt-Stark- Tazewell-Vermilion-Woodford- 311 PM CDT Wed Aug 25 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... Heat indices of 100 to 105 are expected into early evening. Scattered strong to severe storms are possible through tonight. Damaging wind gusts and locally heavy rainfall are the primary threats. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Hot and humid conditions are expected Thursday through Saturday with heat indices between 95-100. Isolated to scattered storms are possible at times through early next week, including a few strong to severe storms on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through tonight. NMB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
927 AM CDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN KNOXVILLE 40.91N 90.29W
08/25/2021 M1.14 INCH KNOX IL CO-OP OBSERVER
0800 AM HEAVY RAIN MINONK 40.90N 89.04W
08/25/2021 M1.06 INCH WOODFORD IL CO-OP OBSERVER
RAINFALL TUESDAY NIGHT
&&
07PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1006 AM CDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM TSTM WND DMG CHAMPAIGN 40.11N 88.26W
08/24/2021 CHAMPAIGN IL PUBLIC
LINE OF THUNDERSTORMS BLEW TREES AND POWERLINES DOWN.
1000 PM TSTM WND DMG 5 N MAHOMET 40.27N 88.40W
08/24/2021 CHAMPAIGN IL BROADCAST MEDIA
LINE OF THUNDERSTORMS DAMAGED METAL ROOF ON A POLE BARN.
1010 PM TSTM WND DMG 2 W RANTOUL 40.30N 88.19W
08/24/2021 CHAMPAIGN IL PUBLIC
LARGE TREE BRANCH BLOWN DOWN NORTH OF US 136. REPORT AND
PICTURE VIA TWITTER.
1020 PM TSTM WND DMG CHAMPAIGN 40.11N 88.26W
08/24/2021 CHAMPAIGN IL BROADCAST MEDIA
LARGE TREE BLOWN DOWN AND BLOCKED THE ROAD AT VALLEY AND
KIRBY INTERSECTION.
&&
07PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1020 AM CDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 NW KNOXVILLE 40.92N 90.30W
08/25/2021 M1.26 INCH KNOX IL COCORAHS
RAINFALL TUESDAY EVENING
0700 AM HEAVY RAIN 3 NE DUNLAP 40.89N 89.64W
08/25/2021 M1.11 INCH PEORIA IL COCORAHS
RAINFALL TUESDAY EVENING
0700 AM HEAVY RAIN 1 E ELMWOOD 40.78N 89.95W
08/25/2021 M1.10 INCH PEORIA IL COCORAHS
RAINFALL TUESDAY EVENING
&&
07PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
137 PM CDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG CANTON 40.56N 90.04W
08/24/2021 FULTON IL MESONET
TWO TO 6 INCH DIAMETER TREE BRANCHES BLOWN DOWN BY WINDS
ESTIMATED NEAR 60 MPH.
&&
07The Indianapolis radar (KIND), 113 km away, was scanning. The volume nearest the first event began at 20:14 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Power lines were blown down near the intersection of West Lake Avenue and North University Street.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2021Every state in 2021This day in weather historyWarnings in Illinois, August 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 979167, 979168, 979170.